Alert archive / Kansas / Frost Advisories in 2010
Frost Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 26, 2010, 3:13 PM CDT for 14 counties in Kansas. It took effect at Oct 27, 2010, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 27, 2010, 1:00 AM CDT
- Expired
- Oct 27, 2010, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS73 KDDC 262013 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT TUE OCT 26 2010 ...NEAR TO BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT... .SURFACE HIGH PRESSURE MOVING EAST ACROSS THE ROCKIES WILL EDGE INTO THE WESTERN HIGH PLAINS LATE TONIGHT. THIS WILL INFLUENCE LIGHT WINDS AND CLEARING SKIES ALLOWING TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS. KSZ043-044-061>063-074>077-084>087-270415- /O.NEW.KDDC.FZ.W.0001.101027T0600Z-101027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 313 PM CDT TUE OCT 26 2010 /213 PM MDT TUE OCT 26 2010/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. * WINDS WILL BECOME FAIRLY LIGHT WITH SKIES CLEARING OVERNIGHT. THIS WILL HELP ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S LATE TONIGHT AND REMAIN BELOW FREEZING UNTIL SUNRISE. * FREEZING TEMPERATURES WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE AND TO ANY REMAINING TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064>066-078>081-088>090-270415- /O.NEW.KDDC.FR.Y.0004.101027T0600Z-101027T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 313 PM CDT TUE OCT 26 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * WINDS WILL BECOME FAIRLY LIGHT WITH SKIES CLEARING OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR JUST BELOW 32 DEGREES LATE TONIGHT AND PREVAILING THROUGH SUNRISE. * POTENTIAL FROST WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE OR LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
3 follow-up statements
828 WWUS73 KDDC 270246 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 946 PM CDT TUE OCT 26 2010 ...NEAR TO BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT... .SURFACE HIGH PRESSURE MOVING EAST ACROSS THE ROCKIES WILL EDGE INTO THE WESTERN HIGH PLAINS LATE TONIGHT. THIS WILL INFLUENCE LIGHT WINDS AND CLEARING SKIES ALLOWING TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS. KSZ043-044-061>063-074>077-084>087-271100- /O.CON.KDDC.FZ.W.0001.101027T0600Z-101027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 946 PM CDT TUE OCT 26 2010 /846 PM MDT TUE OCT 26 2010/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. * WINDS WILL BECOME LIGHT WITH SKIES CLEARING OVERNIGHT. THIS WILL HELP TEMPERATURES DROP INTO THE UPPER 20S LATE TONIGHT AND REMAIN BELOW FREEZING UNTIL SUNRISE. * FREEZING TEMPERATURES WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE AND TO ANY REMAINING TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064>066-078>081-088>090-271100- /O.CON.KDDC.FR.Y.0004.101027T0600Z-101027T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 946 PM CDT TUE OCT 26 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * WINDS WILL BECOME LIGHT WITH SKIES CLEARING OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR JUST BELOW 32 DEGREES OVERNIGHT AND PREVAILING THROUGH SUNRISE. * POTENTIAL FROST WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE OR LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
477 WWUS73 KDDC 270847 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT WED OCT 27 2010 ...NEAR TO BELOW FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... .SURFACE HIGH PRESSURE MOVING EAST ACROSS THE ROCKIES WILL EDGE INTO THE WESTERN HIGH PLAINS DURING THE EARLY MORNING HOURS. THIS WILL INFLUENCE LIGHT WINDS AND CLEARING SKIES ALLOWING TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS. KSZ043-044-061>063-074>077-084>087-271400- /O.CON.KDDC.FZ.W.0001.000000T0000Z-101027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 347 AM CDT WED OCT 27 2010 /247 AM MDT WED OCT 27 2010/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * LIGHT WINDS AND CLEAR SKIES WILL AID IN TEMPERATURES BOTTOMING OUT IN THE UPPER 20S TOWARDS DAYBREAK. TEMPERATURES ARE EXPECTED TO REMAIN FREEZING THROUGH 9 AM. * FREEZING TEMPERATURES WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE AND TO ANY REMAINING TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064>066-078>081-088>090-271400- /O.CON.KDDC.FR.Y.0004.000000T0000Z-101027T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 347 AM CDT WED OCT 27 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES WILL DROP TO NEAR OR JUST BELOW 32 DEGREES BY DAYBREAK. THESE TEMPERATURES WILL THEN CLIMB BACK INTO THE MID TO UPPER 30S BY 9 AM. * POTENTIAL FROST WILL BE A THREAT TO ANY PLANTS LEFT OUTSIDE OR LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
366 WWUS73 KDDC 271410 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 910 AM CDT WED OCT 27 2010 ...TEMPERATURES ARE WARMING... .CLEAR SKIES AND LIGHT WESTERLY WINDS HAVE ALLOWED TEMPERATURES TO START CLIMBING THIS MORNING. TEMPERATURES WILL SLOW AND STEADILY CLIMB INTO THE LOWER TO MID 60S BY THIS AFTERNOON. KSZ043-044-061>063-074>077-084>087-271515- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-101027T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 910 AM CDT WED OCT 27 2010 /810 AM MDT WED OCT 27 2010/ ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ KSZ030-031-045-046-064>066-078>081-088>090-271515- /O.EXP.KDDC.FR.Y.0004.000000T0000Z-101027T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 910 AM CDT WED OCT 27 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ 12
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 26, 3:11 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 26, 3:11 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CDT TUE OCT 26 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON TEMPERATURES AND POSSIBLE FREEZE/FROST HEADLINES TONIGHT. WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A STRONG CLOSED OFF UPPER LEVEL LOW LIFTING NORTHEAST ACROSS THE WESTERN GREAT LAKES REGION. A STRONG +150KT UPPER LEVEL JET CORE IS DIVING SOUTHEAST ACROSS SOUTHERN OREGON INTO NORTHERN NEVADA AND NORTHERN UTAH. SURFACE HIGH PRESSURE IS BUILDING IN ACROSS THE SOUTHERN ROCKIES. SHORT RANGE MODELS GENERALLY AGREE INDICATING A STRONG WESTERLY FLOW ALOFT PREVAILING ACROSS THE CENTRAL PLAINS THROUGH THURSDAY BEFORE GIVING WAY TO A NORTHWESTERLY FLOW ALOFT AS UPPER LEVEL RIDGING BEGINS TO BUILD IN ACROSS THE WESTERN CONUS. THIS WILL RESULT IN FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH THURSDAY. MEANWHILE, TEMPERATURES WILL BE FAIRLY CHILLY THE NEXT COUPLE NIGHTS AS SURFACE HIGH PRESSURE ACROSS THE ROCKIES BEGINS TO EDGE EAST INTO THE WESTERN HIGH PLAINS. FOR TONIGHT, A WEAK LEE SIDE TROUGH WILL PUSH EAST ACROSS WESTERN KANSAS EARLY THIS EVENING INFLUENCING A NORTHWESTERLY FLOW NEAR THE SURFACE AND ALONG WITH IT ANOTHER SHOT OF SLIGHTLY COOLER AIR. THE NAM, GFS, AND UKMET ALL SHOW H85 TEMPERATURES RANGING FROM AROUND 5C ACROSS NORTHERN PORTIONS OF THE CWA TO NEAR 8C ACROSS THE SOUTHEAST. COMBINED WITH THE HELP OF MOSTLY CLEAR SKIES, FAIRLY LIGHT WINDS, AND DEWPOINTS DROPPING DOWN INTO THE TEENS(C), LOOK FOR LOWS TO DROP DOWN INTO THE MID TO UPPER 20S(F) ACROSS WESTERN PORTIONS OF THE FA TO THE LOWER 30S(F) EAST. WILL CONSIDER HEADLINES FOR FREEZING TEMPERATURES IN OUR WESTERN ZONES AND FROST IN OUR EASTERN ZONES. FOR WEDNESDAY, LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED LEAVING A NORTHWESTERLY FLOW AT THE SURFACE ACROSS WESTERN KANSAS. ALL SHORT RANGE MODELS POINT TO H85 TEMPERATURES WARMING SLIGHTLY WITH AROUND 7C ACROSS THE NORTH AND NORTHEASTERN ZONES TO NEAR 10C IN THE EXTREME SOUTHWEST. AS A RESULT, EXPECT PRIMARILY LOW TO MID 60S(F) ACROSS THE FA...ESPECIALLY WITH A WARMING DOWNSLOPE WIND COMPONENT PRESENT. ADDITIONALLY, A TIGHTER PRESSURE GRADIENT WILL SET UP ACROSS THE NORTH AND NORTHEASTERN HALF OF THE CWA INFLUENCING STRONG WINDS ACROSS THIS GENERAL AREA BY MID AFTERNOON. THE STRONG WINDS COMBINED WITH DEWPOINTS DOWN INTO THE UPPER TEENS(F) TO NEAR 20F WILL PRESENT A DANGER FOR WILDFIRES. HOWEVER, THE CRITERIA NEEDED FOR A RED FLAG WARNING IS QUESTIONABLE AT THIS POINT. WILL DEFER TO THE NEXT SHIFT FOR FURTHER EVALUATION AND RETAIN STRONG WORDING IN THE HWO DISCOURAGING OUTDOOR BURNING. FOR WEDNESDAY NIGHT, SURFACE HIGH PRESSURE IS PROGGED TO SLIDE EAST INTO WESTERN KANSAS RESULTING IN MOSTLY CLEAR SKIES AND VERY LIGHT WINDS. TEMPERATURES AT H85 ARE PROJECTED TO RANGE FROM JUST BELOW 5C NORTH AND EAST TO SLIGHTLY ABOVE 5C SOUTHWEST. EXPECT LOWS DOWN INTO THE 20S(F) ACROSS THE WESTERN PORTIONS OF THE FA TO THE LOWER 30S(F) SOUTHEAST. FOR THURSDAY, SURFACE HIGH PRESSURE WILL MOVE EAST OUT OF WESTERN KANSAS RETURNING A LOW LEVEL SOUTHERLY FLOW TO THE AREA. THE NAM, GFS, AND UKMET AGREE INDICATING H85 TEMPERATURES RANGING FROM AROUND 7C ACROSS FAR EASTERN PORTIONS OF THE CWA TO JUST ABOVE 10C ALONG THE COLORADO BORDER. THIS WILL RESULT IN A SLIGHT WARM UP FROM THE DAY PREVIOUS WITH HIGHS WELL INTO THE MID TO UPPER 60S(F) ACROSS THE FA. PLAN ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES. DAYS 3-7... AS THE EXTENDED FORECAST TODAY BEGINS ON THURSDAY NIGHT, THERE SHOULD BE NO CHANCE OF PRECIP THROUGH DAY 5. UPPER HIGH PRESSURE TO OUR SOUTH WILL DOMINATE THE WEATHER PATTERN. THERE COULD BE A VERY SLIGHT CHANCE OF SHOWERS OR ISOLATED THUNDERSTORM SATURDAY NIGHT AS A SMALL SCALE UPPER WAVE SHOOTS THROUGH THE CENTRAL PLAINS SATURDAY NIGHT AND SUNDAY. ALL MODELS HAVE ANY ASSOCIATED LOW LEVEL MOISTURE STAYING NORTH OF OUR CWA SATURDAY NIGHT AND SUNDAY, SO WILL ONLY HAVE SILENT POPS OF 7 TO 10 PERCENT ACROSS OUR CWA FOR SATURDAY NIGHT AND SUNDAY, AND THEN INCREASE POPS TO THE LOWER 20 PERCENT RANGE FOR MONDAY. ON MONDAY, THE LARGER SCALE TROUGH WILL CROSS THROUGH THE PLAINS AND BOTH THE GFS AND ECMWF 100-850MB LAYER RH FIELDS SHOW 90+ PERCENT RH ENTERING OUR CWA AS THE UPPER TROUGH CROSSES AND A COLD FRONT DIPS SOUTHEAST INTO OUR CWA. THE GFS MODEL CENTERS THE HIGHER LOW LEVEL RH IN OUR EAST, WHILE THE ECMWF MODEL HAS THE HIGHER RH LEVELS TRAVEL THROUGH OUR WESTERN AND SOUTHERN CWA. THEREFORE, HAVE CHOSEN TO PAINT 15-16 PERCENT POPS FOR RAINSHOWERS FOR ALL OUR CWA MONDAY AND EARLY MONDAY NIGHT. THERE WILL BE PLENTY OF TIME TO ADJUST THESE POPS UPWARD OR DOWNWARD, DEPENDING ON HOW THE MODELS TREND BETWEEN NOW AND THEN. IN THE NEARER END OF THE 3 TO 7 DAY PERIOD, A LARGE UPPER RIDGE WILL BE BUILDING INTO THE TEXAS REGION THURSDAY INTO FRIDAY, ENABLING OUR SKIES TO REMAIN NEARLY CLOUD FREE AND MAX TEMPERATURES TO CLIMB INTO 70S ON FRIDAY. THE UPPER HIGH BEGINS TO SLIDE TO THE SOUTHEASTERN GULF COAST BY SATURDAY, BRINGING AN EVEN WARMER SOUTHWEST FLOW TO SOUTHWESTERN KANSAS. WE SHOULD SEE MAX TEMPS IN THE LOWER TO MID 80S ACROSS OUR SOUTHERN CWA, AND THE THE UPPER 70S ACROSS OUR NORTH SATURDAY. MAX TEMPS SHOULD FALL BACK INTO THE MID 60S IN THE NORTH AND MID 70S ACROSS THE SOUTH BY SUNDAY, AS CLOUDS AND A WESTERLY FLOW ALOFT RETURNS. MONDAY'S SURFACE WINDS SHOULD BE NORTHERLY AT 10 TO 20 MPH. THUS MAX TEMPS NEXT MONDAY (01 NOV) ARE TRICKY AT THIS POINT, BUT WENT WITH THE CONSENSUS AROUND OUR CWA, WITH HIGHS EXPECTED IN THE LOW TO MID 60S IN THE HAYS AREA, AND RANGE TO THE UPPER 60S IN THE EHA AREA. AS FOR MIN TEMPS, DO NOT SEE ANY COLD AIR INVADING AT THIS TIME, SO STAYED PRETTY CLOSE TO THE PREVIOUS SHIFT'S NUMBERS. LOW TO MID 30S IN THE WEST AND NEAR 40F IN THE EAST ON FRIDAY, WARMING TO THE MID 30S (NW) TO THE UPPER 40S (SE) BY SUNDAY MORNING. MONDAY AND TUESDAY MORNINGS SHOULD SHOW A COOL DOWN INTO THE MID 30S IN OUR NW AND RANGE TO THE MID TO UPPER 40S IN OUR SOUTHEAST, AS COLD FRONT PASSES SOUTH AND SOUTHEAST OF US. && .AVIATION... VFR CONDITIONS WITH CLEAR, BLUE AND 22. NO CLOUDS IN SIGHT DUE TO PRESSURE BUILDING IN, AND NO VSBY PROBLEMS EXPECTED DUE TO WEST WINDS THIS AFTERNOON AT 10 TO 14 KTS, BECOMING NORTHWEST TONIGHT AT 10 TO 12 KTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 30 62 28 67 / 0 0 0 0 GCK 28 61 25 65 / 0 0 0 0 EHA 30 62 28 67 / 0 0 0 0 LBL 27 62 25 67 / 0 0 0 0 HYS 30 62 28 65 / 0 0 0 0 P28 35 65 32 67 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 9 AM CDT WEDNESDAY FOR KSZ030-031- 045-046-064>066-078>081-088>090. FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY FOR KSZ043-044-061>063-074>077-084>087. && FN32/12/12
Hazardous weather outlook, Oct 26, 4:32 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 432 AM CDT TUE OCT 26 2010 KSZ030-031-043>046-061>066-074>081-084>090-270945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 432 AM CDT TUE OCT 26 2010 /332 AM MDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON RELATIVE HUMIDITIES WILL FALL BACK INTO THE 10 TO 15 PERCENT RANGE AS DRYER AIR SETTLES INTO WESTERN KANSAS. GIVEN THESE DRY CONDITIONS AND WIND SPEEDS IN THE 10 TO 20 MPH RANGE OUT DOOR BURNING IS NOT RECOMMENDED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AS RELATIVE HUMIDITIES FALL BACK TO NEAR 15 PERCENT LATE IN THE DAY. THIS WILL RESULT IN VERY HIGH FIRE DANGER LEVELS. ALL OUTDOOR BURNING IS DISCOURAGED WEDNESDAY AFTERNOON. THE FIRST HARD FREEZE OF THE SEASON WILL THEN BE POSSIBLE WEDNESDAY NIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL KANSAS. TEMPERATURES IN THESE AREAS ARE CURRENTLY EXPECTED TO BOTTOM OUT IN THE MIDDLE AND UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:13 PM CDT | Freeze Warning | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 18 hr |
Nearby
Frost Advisories in Kansas, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.